MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-90/I20-30
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504); Deformation Due to Compressive Stress (2889); Separation Problem (4043)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Ruptured Aneurysm (4436)
Date of Event 02/08/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Devices remain implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft and an afx vela infrarenal proximal extension.Approximately three and a half (3.5) years post initial procedure, the patient presented with a type iiia endoleak and complete component separation.The patient's current condition is unknown, and it is unknown if the physician plans to re-intervene.As the exact date of event is unknown, the best estimate was used, which is the awareness date to this event.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported type iiia endoleak (of the aortic components) with separation, aortic rupture and patient death are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a type iiib endoleak and buckling of the bifurcated stent graft with aneurysm sac growth (of 22.3mm) also occurred that were not included in the event as reported.These findings were discovered during an examination of the 41-month post ct (computed tomography) scan.The most likely causation for the reported type iiia endoleak is anatomy-related due to the aortic angulation of 62 degrees at initial implant (should be less than or equal to 60 degrees per device ifu), as well as the aortic remodeling (angulation increased to 90 degrees at time of event).The most likely causation for the reported type iiib endoleak was the stent buckling, while the buckling was likely due to the proximal angulation.The rupture was likely related to the two endoleaks; death certificate states cause of death was due to circulatory collapse from the rupture.Procedure-related harms for this event could not be determined.The final patient status was reportedly passed away on (b)(6) 2022.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b2 outcomes attributed to ae.B5 describe event or problem.G3 awareness date.H1 type of reportable event.H6 health effect - impact code; remove 4614.H6 investigation finding codes; remove 3233.H6 investigation conclusion codes; remove 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft and an afx vela infrarenal proximal extension.Approximately three and a half (3.5) years post initial procedure, the patient presented with a type iiia endoleak and complete component separation.The patient's current condition is unknown, and it is unknown if the physician plans to re-intervene.As the exact date of incident is unknown, the best estimate was used, which is the awareness date to this event.Additional information received indicating that the patient passed away due to a ruptured aaa.Clinical assessment also confirmed that the following occurred at time of reported event: type iiib endoleak and stent buckling of the bifurcated stent graft with significant aneurysm enlargement.Clarification: death certificate confirms patient admitted to hospital on (b)(6) 2022, however passed away on (b)(6) 2022.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key13529457
Report Number2031527-2022-00033
Device Sequence Number5115052
Product Code MIH
UDI-Device Identifier00818009015099
UDI-Public(01)00818009015099(17)181221
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/21/2018
Device Model NumberBEA22-90/I20-30
Device Lot Number1769698-006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2022
Supplement Date Received by Manufacturer03/25/2022
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/17/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL, SN (B)(6).
Outcome Attributed to Adverse Event Other; Death;
Patient SexMale